Alert archive / Kansas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 140, NWS Wichita, KS

June 25, 2013Kingman County, Reno County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jun 25, 2013, 8:17 PM CDT for Kingman County, Reno County, Kansas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 25, 2013, 8:17 PM CDT (01:17 UTC)
Expired
Jun 25, 2013, 9:15 PM CDT
In force
58 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Kingman County, KS, Reno County, KS

The radar

The Wichita radar (KICT), 60 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 1.3 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2013-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2013-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4149 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 6:33 PM CDT, 1 hour 44 minutes earlier.

Area forecast discussion, Jun 25, 6:33 PM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
633 PM CDT TUE JUN 25 2013

UPDATED 00Z AVIATION SECTION.

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 300 PM CDT TUE JUN 25 2013

THE NEXT COUPLE OF DAYS LOOK TO BE THE HOTTEST OF THIS CURRENT
STRETCH...AS THE UPPER RIDGE AMPLIFIES ACROSS THE WESTERN CONUS
THRU THE END OF THE WEEK. HEAT INDICES ARE EXPECTED TO FLIRT WITH
ADVISORY CRITERIA ON WEDNESDAY AND THURSDAY AFTERNOONS...THOUGH
FORECAST COLLABORATION/CONSENSUS SUPPORTED HOLDING OFF ON A
HEADLINE FOR NOW WITH MARGINAL CONFIDENCE AND AREAL EXTENT. THAT
SAID...THURSDAY LOOKS TO BE THE HOTTEST DAY AHEAD OF THE COLD
FRONT WHICH WILL SAG SOUTH INTO NORTHERN KANSAS LATE IN THE DAY.
WILL CONTINUE TO CARRY SLIGHT TO MODEST CONVECTIVE CHANCES ALONG
AND JUST BEHIND THIS FRONT MAINLY THURSDAY NIGHT INTO EARLY ON
FRIDAY.

CANNOT RULE OUT SOMEWHAT MORE ISOLATED CONVECTION TONIGHT AND
AGAIN WEDNESDAY EVENING/NIGHT ALONG THE WEAKER SURFACE FRONT
WHICH WILL DROP SOUTH ACROSS THE AREA...HOWEVER WILL LEAVE THE
FORECAST DRY FOR NOW.

SLIGHT COOLING STILL EXPECTED ON FRIDAY WITH SOME LINGERING
CONVECTION POSSIBLE ACROSS SOUTHEAST KANSAS.

DARMOFAL

.LONG TERM...(SATURDAY THROUGH TUESDAY)
ISSUED AT 300 PM CDT TUE JUN 25 2013

THE HIGHLY AMPLIFIED UPPER FLOW REGIME WITH THE EASTERN CONUS
TROF AND WESTERN RIDGE WILL ALLOW FOR TEMPERATURES TO DROP AT
OR PERHAPS A TAD BELOW CLIMO BY EARLY NEXT WEEK. THIS COOLING
WILL BE PRECEDED BY A STRONGER COLD FRONT OVER THE WEEKEND WITH
SOME CONVECTIVE CHANCES ASSOCIATED WITH ITS PASSAGE. OTHERWISE
GENERALLY DRY INTO MONDAY AND TUESDAY.

DARMOFAL

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 627 PM CDT TUE JUN 25 2013

VFR CONDITIONS EXPECTED ACROSS THE REGION TNGT INTO WED.  THE MAIN
CONCERN WILL BE A WEAK SURFACE TROUGH EXPECTED TO BE LOCATED ACROSS
THE FORECAST AREA TNGT INTO WED.  THIS WILL LEAD TO WINDS ACROSS CEN
KS STAYING OUT OF THE NW FOR THE EVENING HOURS....WITH STRONG AND
GUSTY SOUTH WINDS TO THE SOUTH OF THIS BOUNDARY FOR THE KICT/KHUT
AND KCNU TAFS. WARM AIR ALOFT WILL KEEP ANY SHRA/TSRA FROM
DEVELOPING ALONG THIS TROUGH...WITH JUST SOME MID LEVEL CLOUDS
EXPECTED.

NOT EXPECTING WINDS TO BE AS STRONG ON WED AS SFC TROUGH REMAINS
SOMEWHAT ACROSS THE FORECAST AREA.

KETCHAM

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    74 101  75 103 /  10  10  10  10
HUTCHINSON      72 102  74 104 /  10  10  10  10
NEWTON          73 100  74 102 /  10  10  10  10
ELDORADO        74  99  74 101 /  10  10  10  10
WINFIELD-KWLD   74  99  75 102 /  10  10  10  10
RUSSELL         69 102  73 103 /  10   0   0  20
GREAT BEND      69 102  73 104 /  10   0   0  10
SALINA          72 102  74 103 /  10  10   0  10
MCPHERSON       72 101  74 103 /  10  10  10  10
COFFEYVILLE     75  97  75  99 /  10  10  10  10
CHANUTE         75  97  75  99 /  10  10  10  10
IOLA            75  97  75  98 /  10  10  10  10
PARSONS-KPPF    75  97  75  99 /  10  10  10  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ051>053-067>069-
082-083-091>093.

&&
Hazardous weather outlook, Jun 25, 7:31 PM CDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
731 PM CDT TUE JUN 25 2013

KSZ032-033-047>053-067>072-082-083-091>096-098>100-270045-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
731 PM CDT TUE JUN 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE OVER SOUTH CENTRAL KANSAS
EARLY THIS EVENING. A STRONG STORM WITH HAIL UP TO DIME SIZE AND
WIND GUSTS 50 MPH ARE THE MAIN CONCERNS.

HEAT INDICES WILL HOVER NEAR 100 DEGREES ACROSS MUCH OF THE AREA
THROUGH EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HEAT INDICES ARE EXPECTED TO RANGE FROM 100 TO 105 DEGREES ACROSS
MUCH OF THE AREA DURING THE AFTERNOON HOURS ON WEDNESDAY AND
THURSDAY...AND MAY EXCEED 105 DEGREES ACROSS SOUTH CENTRAL AND
SOUTHEAST KANSAS ON THURSDAY.

THERE WILL BE A CHANCE FOR THUNDERSTORMS LATE THURSDAY INTO FRIDAY
AS A COLD FRONT MOVES SOUTH ACROSS THE AREA. A FEW STRONG OR
ISOLATED SEVERE STORMS WILL BE POSSIBLE. A STRONGER COLD FRONT
WILL MOVE ACROSS THE AREA ON SATURDAY INTO SATURDAY NIGHT BRINGING
ANOTHER CHANCE FOR STRONG STORMS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

In the hours before

Special weather statement, Jun 25, 7:16 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
716 PM CDT TUE JUN 25 2013

KSZ067-260100-
RENO-
716 PM CDT TUE JUN 25 2013

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR RENO COUNTY...

AT 715 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR PARTRIDGE...OR 9 MILES SOUTHWEST OF
HUTCHINSON...AND MOVING EAST AT 15 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3804 9813 3813 9770 3797 9770 3781 9770
      3786 9813
TIME...MOT...LOC 0016Z 269DEG 13KT 3796 9801

JAKUB
Local storm report, Jun 25, 7:26 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
726 PM CDT TUE JUN 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     HAIL             3 ENE PARTRIDGE         37.98N 98.03W
06/25/2013  E0.75 INCH       RENO               KS   TRAINED SPOTTER

&&

BDK
Special weather statement, Jun 25, 8:00 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
800 PM CDT TUE JUN 25 2013

KSZ067-082-260145-
KINGMAN-RENO-
800 PM CDT TUE JUN 25 2013

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR KINGMAN AND RENO COUNTIES...

AT 755 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 6 MILES NORTH OF PRETTY PRAIRIE...OR 15 MILES
NORTH OF KINGMAN...AND MOVING SOUTHEAST AT 10 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3793 9841 3803 9777 3774 9780 3773 9781
      3768 9781 3762 9781 3761 9835
TIME...MOT...LOC 0100Z 305DEG 9KT 3786 9804

JAKUB

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 7:16 PM CDTSpecial Weather StatementICTReno44 min
Jun 25, 8:00 PM CDTSpecial Weather StatementICTReno45 min
Jun 25, 9:00 PM CDTSevere Thunderstorm WarningICTKingman45 min
Jun 25, 9:39 PM CDTSevere Thunderstorm WarningICTKingman36 min
Jun 25, 10:13 PM CDTSpecial Weather StatementICTKingman47 min
Jun 26, 2:59 PM CDTHeat AdvisoryICTAllen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more29 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.